| Catalog Number |
PSC054-B |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage, Subarachnoid (1893); Perforation of Vessels (2135)
| Date of Event |
05/13/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Perforation and hemorrhage, are known and anticipated complications with these types of procedures and are noted in the device labeling.Therefore, it was determined that these reported adverse events were anticipated procedural complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00557, 3005168196-2016-00558, 3005168196-2016-00559.The hospital disposed of the device.
Event or Problem Description
The patient underwent a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 5max reperfusion catheter, a penumbra system 5max separator, a penumbra system 3max reperfusion catheter and a penumbra system 3max separator.During the procedure, there was suspicion of tiny vessel perforation in left m3 segment - distant from the site of device placement; however, angiogram was unable to clearly confirm this.The final runs showed that the vessel was recanalized and also showed a vasospasm.At 14:25 hours, a follow up computerized tomography (ct) was performed and showed a circumscribed subarachnoid hemorrhage (sah) at the left insula.On postoperative day 1, another ct was performed and revealed that the sah had nearly completely resolved and only tiny spots of sah was seen in left dorsal insula.On (b)(6) 2013, the patient was discharged to a rehabilitation center.On (b)(6) 2013, the patient was seen again for a follow up visit and examination showed neurological and functional improvement.The reported vasospasm was reviewed and adjudicated by the committee to be a non-serious adverse event that was definitely related to the angiographic procedure, and unrelated to the penumbra system and the index stroke.The reported small sah was reviewed and adjudicated by the committee to be a non-serious adverse event that was related to the angiographic procedure and the penumbra system.The hemorrhage was noted to be due to perforation above the m3 branch.